Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.
Allergic cutaneous reactions in patients on warfarin are rare and reported at an incidence of less than 0.1% in the literature.1 Nevertheless, various types of warfarin-induced cutaneous reactions have been reported, including vesicular, maculopapular and urticarial lesions.1 Warfarin-induced skin necrosis is a more serious dermatological condition that occurs in an estimated 1 in 10 000 patients exposed to warfarin. Red, painful plaques have been reported within 5 days of taking warfarin and may progress to haemorrhagic blisters, ulcers, and ultimately lead to skin necrosis.2 Practitioners should distinguish these more serious cutaneous reactions from less serious skin eruptions. Cutaneous reactions to oral formulations of warfarin may be due to the active ingredient, or certain excipients such as dye,3 although …
Contributors TRH and KZ collected and analysed the data and drafted the report. PC performed the literature search and outline for the manuscript. NWS identified the adverse drug reaction and provided care for the patient. JC analysed the data and revised the manuscript for intellectual content. All authors approved the final version.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Patient consent Obtained.
Provenance and peer review Not commissioned; externally peer reviewed.